Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 183, NWS Morristown, TN

May 26, 20114 counties in Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at May 26, 2011, 3:44 AM EDT for 4 counties in Tennessee. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2011, 3:44 AM EDT (07:44 UTC)
Expired
May 26, 2011, 4:30 AM EDT
In force
46 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Bradley County, TN, McMinn County, TN, Meigs County, TN, Polk County, TN

The radar

The Northeast Alabama radar (KHTX), 137 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 3:50 AM EDTTSTM WND DMGCleveland, TNTREES AND POWER LINES DOWN NEAR CLEVELAND...TENNESSEE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1870 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1479 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
1.5
Supercell composite
14.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

727 
WUUS54 KMRX 260744
SVRMRX
TNC011-107-121-139-260830-
/O.NEW.KMRX.SV.W.0183.110526T0744Z-110526T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
344 AM EDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRADLEY COUNTY IN EAST TENNESSEE...
  MCMINN COUNTY IN EAST TENNESSEE...
  MEIGS COUNTY IN EAST TENNESSEE...
  POLK COUNTY IN EAST TENNESSEE...

* UNTIL 430 AM EDT

* AT 338 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 7 MILES SOUTHWEST OF DECATUR TO 6 MILES NORTHEAST OF
  RINGGOLD...AND MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  DECATUR...CLEVELAND...BENTON...ATHENS...CHARLESTON...ETOWAH...FLINT
  SPRINGS...HILLSVIEW...GAP SPRINGS...WATERVILLE...CONASAUGA...
  PEAKLAND...TASSO...CALHOUN...MURRAY STORE...RICEVILLE...CLEAR
  WATER...TEN MILE...PARKSVILLE AND BIG FROG MOUNTAIN.

LAT...LON 3498 8497 3504 8500 3513 8503 3528 8494
      3555 8485 3555 8479 3568 8478 3569 8472
      3574 8471 3570 8467 3572 8462 3565 8462
      3562 8452 3562 8454 3545 8444 3532 8445
      3529 8449 3527 8445 3498 8447
TIME...MOT...LOC 0744Z 228DEG 48KT 3550 8479 3502 8495

$$

17
1 follow-up statement
255 
WWUS54 KMRX 260802
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
402 AM EDT THU MAY 26 2011

TNC011-107-121-139-260830-
/O.CON.KMRX.SV.W.0183.000000T0000Z-110526T0830Z/
BRADLEY TN-MCMINN TN-MEIGS TN-POLK TN-
402 AM EDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EDT
FOR POLK...MEIGS...MCMINN AND BRADLEY COUNTIES...

AT 357 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM 9 MILES WEST OF SWEETWATER TO 15 MILES 
SOUTHWEST OF BENTON...MOVING NORTHEAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ETOWAH AROUND 410 AM EDT.

OTHER LOCATIONS AFFECTED BY THESE SEVERE THUNDERSTORMS INCLUDE BIG
FROG MOUNTAIN...RELIANCE...ENGLEWOOD AND ARCHVILLE.

LAT...LON 3498 8497 3504 8500 3513 8503 3528 8494
      3555 8485 3555 8479 3568 8478 3569 8472
      3574 8471 3570 8467 3572 8462 3565 8462
      3562 8452 3562 8454 3545 8444 3532 8445
      3529 8449 3527 8445 3498 8447
TIME...MOT...LOC 0802Z 228DEG 48KT 3566 8457 3502 8470

$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:05 AM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 26, 2:05 AM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
205 AM EDT THU MAY 26 2011

.SHORT TERM...(TODAY AND TONIGHT)...A LINE OF STRONG-SEVERE
THUNDERSTORMS ACROSS PLATEAU WILL SLOWLY WEAKEN AS IT MOVES ACROSS
THE FORECAST AREA AND WILL MOVE EAST OF THE AREA BY 12Z.

A WEAKENING UPPER TROUGH WILL MOVE ACROSS THE OHIO AND TENNESSEE
VALLEY TODAY THROUGH FRIDAY MORNING WITH ASSOCIATED COLD FRONT
MOVING INTO THE AREA LATE TONIGHT. RIGHT ENTRANCE REGION OF A 300MB
JET WILL COMBINE WITH WEAK-MODERATE FRONTOGENETIC FORCING TO HELP
REGENERATE CONVECTION LATER TODAY THROUGH TONIGHT. MODERATELY
UNSTABLE AIRMASS WILL BE AVAILABLE TO PRODUCE STRONG-SEVERE
THUNDERSTORMS...INITIALLY OVER MIDDLE TENNESSEE AND PLATEAU...THEN
MOVE EAST ACROSS THE AREA THIS AFTERNOON AND EVENING.

MAIN CONCERN WILL BE DAMAGING WINDS DUE TO MODERATELY STRONG
BOUNDARY LAYER JET AND LARGE HAIL UP TO GOLFBALL SIZE. HOWEVER...CAN
NOT RULE OUT AN ISOLATED TORNADO WITH SIGNIFICANT TORNADO PARAMETER
FAVORABLE ACROSS THE PLATEAU AND WESTERN SECTIONS OF THE TENNESSEE
VALLEY.

WILL MAINTAIN NPW FOR THE MOUNTAINS UNTIL 14Z GIVEN STRENGTH OF LOW
LEVEL JET.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)...UPPER TROUGH AXIS MOVES
SLOWLY INTO SOUTHERN APPALACHIANS ON FRI. SCATTERED CONVECTION
CONTINUES INTO EARLY FRIDAY NIGHT. LAYER DRIES AS TROUGH AXIS SHIFTS
EAST OF THE AREA. SOME CONVECTION MAY INITIATE OVER THE HIGHER
ELEVATIONS OF NE TN AND SW VA SAT BUT STORM MOTION SHOULD KEEP
ACTIVITY JUST TO THE EAST OF MRX CWA SO LEFT POPS OUT OF SAT FOR
NOW. RIDGE BUILDS OVER AREA INTO NEXT WEEK. TEMPS WILL CLIMB WITH
EACH DAY. ISOLATED DIURNAL TSTMS POSSIBLE BUT CHANCE TO SMALL FOR
MENTION. WEAKENING FRONTAL BOUNDARY MOVES SOUTH INTO THE AREA WED.
MOISTURE WILL BE LIMITED WITH THIS FRONT. ABOVE NORMAL TEMPERATURES
CAN BE EXPECTED...WENT SLIGHTLY ABOVE MEX TEMP GUIDANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             84  61  81  61  90 /  80  50  30  10  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  86  62  81  61  87 /  70  70  30  10  10
OAK RIDGE, TN                       85  61  79  60  86 /  70  70  30  10  10
TRI CITIES AIRPORT, TN              88  59  81  57  85 /  60  60  60  20  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 10 AM EDT THIS MORNING FOR THE FOLLOWING
     ZONES: CHEROKEE...CLAY.

TN...WIND ADVISORY UNTIL 10 AM EDT THIS MORNING FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
     SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.

VA...NONE.

&&
Hazardous weather outlook, May 26, 2:22 AM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
222 AM EDT THU MAY 26 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-270630-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
222 AM EDT THU MAY 26 2011 /122 AM CDT THU MAY 26 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

...SCATTERED SEVERE THUNDERSTORMS EXPECTED TODAY...
A COLD FRONT WILL SLOWLY MOVE ACROSS THE TENNESSEE RIVER VALLEY
TODAY AND TONIGHT...BRINGING A BETTER CHANCE FOR ORGANIZED
THUNDERSTORMS. AS A RESULT...THERE WILL BE A CHANCE FOR WIDESPREAD
SEVERE WEATHER BY THURSDAY AFTERNOON AND EVENING. THE GREATEST
CONCERN WILL BE DAMAGING WINDS AND LARGE HAIL UP TO GOLF-BALL SIZE.
ISOLATED TORNADOES ARE POSSIBLE...MAINLY ACROSS THE PLATEAU AND
WESTERN SECTIONS OF THE TENNESSEE VALLEY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.

In the hours before

Special weather statement, May 26, 2:44 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
244 AM EDT THU MAY 26 2011

TNZ082-083-260730-
BLEDSOE TN-RHEA TN-
144 AM CDT THU MAY 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR BLEDSOE AND RHEA COUNTIES UNTIL
230 AM CDT/330 AM EDT/...

AT 142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
PIKEVILLE TO 9 MILES SOUTHWEST OF PIKEVILLE...AND MOVING EAST AT 50
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...DAYTON...SPRING
CITY...BRAYTON...MELVINE...GRAYSVILLE...EVENSVILLE...OLD WASHINGTON
AND GRANDVIEW.

17
Special weather statement, May 26, 2:56 AM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
256 AM EDT THU MAY 26 2011

TNZ099-260745-
HAMILTON TN-
256 AM EDT THU MAY 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON COUNTY UNTIL 345 AM
EDT...

AT 152 AM CDT/252 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11
MILES SOUTH OF PIKEVILLE TO LOOKOUT MOUNTAIN...AND MOVING EAST AT 45
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...CHATTANOOGA...
SODDY-DAISY...HARRISON...MIDDLE VALLEY...SALE CREEK...SHADY GROVE...
BIRCHWOOD...OOLTEWAH...EAST BRAINERD AND COLLEGEDALE.

17
Local storm report, May 26, 3:18 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
318 AM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     TSTM WND DMG     DUNLAP                  35.37N 85.39W
05/26/2011                   SEQUATCHIE         TN   LAW ENFORCEMENT

            NUMEROUS TREES...POWERLINES AND TELEPHONE LINES DOWN IN
            AND AROUND DUNLAP. REPORTED BY DISPATCH.

&&

FERRELL
Special weather statement, May 26, 3:25 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
325 AM EDT THU MAY 26 2011

TNZ067-084-085-100-260815-
BRADLEY TN-MCMINN TN-MEIGS TN-ROANE TN-
325 AM EDT THU MAY 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR MEIGS...MCMINN...BRADLEY AND
ROANE COUNTIES UNTIL 415 AM EDT...

AT 220 AM CDT/320 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
WEST OF ROCKWOOD TO RINGGOLD...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...DECATUR...
ROCKWOOD...CLEVELAND...KINGSTON...ATHENS...CHARLESTON...ETOWAH...
HOPEWELL...EAGLE FURNACE...PEAKLAND...HILLSVIEW...FLINT SPRINGS...
WATERVILLE...TASSO...TEN MILE...CALHOUN...HARRIMAN...FAIRVIEW...
MURRAY STORE AND RICEVILLE.

17
Local storm report, May 26, 3:27 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
327 AM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     TSTM WND DMG     3 NE JASPER             35.09N 85.59W
05/26/2011                   MARION             TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTYWIDE. REPORTED BY DISPATCH.

&&

FERRELL

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 1:54 AM EDTSevere Thunderstorm WarningMRXBledsoe, Hamilton, Marion, Rhea, Sequatchie66 min
May 26, 2:54 AM EDTSevere Thunderstorm WarningMRXAnderson, Campbell, Morgan, Scott66 min
May 26, 10:49 AM EDTSevere Thunderstorm WarningMRXLoudon, Meigs, Morgan, Rhea, Roane26 min
May 26, 11:01 AM EDTSevere Thunderstorm WarningMRXBledsoe, Marion, Sequatchie44 min
May 26, 11:07 AM EDTSevere Thunderstorm WarningMRXBradley, Hamilton, McMinn, Meigs, Polk, Rhea38 min
May 26, 11:17 AM EDTSevere Thunderstorm WarningMRXAnderson, Campbell, Claiborne, Morgan, Roane, Scott43 min
May 26, 11:41 AM EDTSevere Thunderstorm WarningMRXAnderson, Blount, Knox, Loudon, McMinn, Monroe and 3 more34 min
May 26, 11:51 AM EDTSevere Thunderstorm WarningMRXAnderson, Campbell, Morgan, Roane, Scott39 min
May 26, 12:18 PM EDTSevere Thunderstorm WarningMRXAnderson, Blount, Campbell, Grainger, Knox, Loudon and 2 more42 min
May 26, 1:02 PM EDTSevere Thunderstorm WarningMRXBlount, Claiborne, Cocke, Grainger, Greene, Hamblen and 6 more43 min
May 26, 1:33 PM EDTSevere Thunderstorm WarningMRXLoudon, McMinn, Monroe42 min
May 26, 1:47 PM EDTSevere Thunderstorm WarningMRXCocke, Grainger, Greene, Hamblen, Hancock, Hawkins and 5 more43 min
May 26, 2:03 PM EDTSevere Thunderstorm WarningMRXBlount, Knox, Loudon, Monroe42 min
May 26, 2:34 PM EDTSevere Thunderstorm WarningMRXHawkins, Sullivan26 min
May 26, 2:39 PM EDTSevere Thunderstorm WarningMRXBradley, Hamilton35 min
May 26, 2:46 PM EDTSevere Thunderstorm WarningMRXBlount, Cocke, Grainger, Jefferson, Knox, Sevier44 min
May 26, 2:56 PM EDTSevere Thunderstorm WarningMRXMcMinn49 min
May 26, 3:28 PM EDTSevere Thunderstorm WarningMRXCocke, Grainger, Greene, Hamblen, Hawkins, Jefferson and 1 more47 min
May 26, 3:32 PM EDTSevere Thunderstorm WarningMRXLoudon, McMinn, Monroe43 min
May 26, 4:04 PM EDTSevere Thunderstorm WarningMRXBlount, Loudon37 min
May 26, 4:07 PM EDTSevere Thunderstorm WarningMRXMonroe37 min
May 26, 4:14 PM EDTSevere Thunderstorm WarningMRXGrainger, Greene, Hamblen, Hancock, Hawkins, Sullivan and 1 more46 min
May 26, 4:27 PM EDTAreal Flood AdvisoryMRXBlount, Bradley, Loudon, McMinn, Monroe, Polk4 hr
May 26, 4:33 PM EDTSevere Thunderstorm WarningMRXBlount, Monroe42 min
May 26, 4:33 PM EDTTornado WarningMRXGreene, Hawkins12 min
May 26, 4:50 PM EDTTornado WarningMRXCarter, Greene, Hawkins, Sullivan, Washington25 min
May 26, 4:56 PM EDTSevere Thunderstorm WarningMRXAnderson, Campbell, Morgan, Scott49 min
May 26, 5:03 PM EDTSevere Thunderstorm WarningMRXBlount, Cocke, Jefferson, Sevier42 min
May 26, 5:10 PM EDTSevere Thunderstorm WarningMRXSullivan50 min
May 26, 5:20 PM EDTTornado WarningMRXCarter, Johnson, Sullivan, Washington40 min
May 26, 5:33 PM EDTSevere Thunderstorm WarningMRXCocke, Greene, Hamblen, Jefferson42 min
May 26, 5:51 PM EDTTornado WarningMRXJohnson, Sullivan39 min
May 26, 6:18 PM EDTSevere Thunderstorm WarningMRXScott27 min
May 26, 7:15 PM EDTAreal Flood AdvisoryMRXSullivan3 hr
May 26, 7:52 PM EDTAreal Flood AdvisoryMRXCampbell, Morgan, Scott113 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.